Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro Side Effect

Hello, So i've been on Lexapro 10mg for about 4 weeks now and since a couple of days ago i've been feeling very tired and sleepy to the point that all i want to do is sleep. Will this effect go away or am i experiencing the true effects of Lexapro? Thanks.
7 Responses
Avatar universal
anyone?
446049 tn?1538871187
You metabolism might get used to it, but Lexapro may cause these other side effects. Tell your doctor if any of these symptoms are severe or do not go away:

•nausea

•diarrhea

•constipation

•changes in sex drive or ability

•drowsiness

•increased sweating

•dizziness

•heartburn

•stomach pain

•excessive tiredness

•dry mouth

•increased appetite

•flu-like symptoms

•runny nose

•sneezing

Blessings!
1390847 tn?1344661068
I had been on Lexapro previously and this happened to me.  It is a normal side effect that should go away in a week or so...however if it doesnt then contact your doctor--it may not be the medication for you.  But medications act different for anyone, the side effects could last up to a few weeks.  But, if you already have been on it for 4 weeks and it is just starting now, it may be unrelated to the Lexapro.  Anyways, you should contact your doctor if it doesnt go away in a week or 2
Avatar universal
So, i called my doc today to let him now what's been going on with me for the past 5 weeks on Lexapro, basically that im still anxious and depressed and feel like a zombie. My 6 week follow up is on tuesday but decided to call him today and he told me to go down to 5mg. To be honest i'm somewhat doscouraged after talking to him. I feel that i need to up my dosage rather than lower it. I feel that by lowering it, it will give me more anxiety and send me in deeper depression. Any thoughts? I scheduled my follow up for Monday and he want me to stay on the 5mg until i meet wiht him. Thanks
1390847 tn?1344661068
yeah...i think thats really odd that he lowered it.  When i told my psychologist (who perscribed lexapro for me) that i was still anxious and depressed after like 6 weeks they upped it to 20 mg for me.  In the end, it ended up not being the meds for me and i switched..but i would talk to your doctor about upping the dosage..the thing is though if your constantly changing the dosages then the side effects will be there constantly until you start taking a constant dosage reguarly
Avatar universal
Yeah very odd, that's why i'm not going to lower it and just wait until i see him on monday. I don't want to start having side effects from having lowered the dosage. What did you end up switching to?
1390847 tn?1344661068
I am currently taking Pristiq and after almost 3 weeks im actually starting to see good effects.  Good luck with Lexapro--I hope you start seeing good results.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.